Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 7, 2006, 2:54 PM PDT for 5 counties in Idaho. It took effect at Aug 7, 2006, 9:34 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 2:54 PM PDT (21:54 UTC)
- In effect from
- Aug 7, 2006, 9:34 PM PDT
- Expired
- Aug 8, 2006, 9:54 PM PDT
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 072154 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 254 PM PDT MON AUG 7 2006 ...SCATTERED THUNDERSTORMS OVERNIGHT THROUGH TUESDAY EVENING... .A PACIFIC STORM WILL BREAK DOWN THE HOT AND UNSTABLE RIDGE OVER THE REGION LATE TONIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS EVOLUTION OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO. WAZ673-687-080600- /O.UPG.KOTX.FW.A.0002.060808T0200Z-060809T0600Z/ /O.NEW.KOTX.FW.W.0003.060808T0600Z-060809T0000Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 254 PM PDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE CENTRAL OREGON MOUNTAINS THIS EVENING. THESE STORMS WILL MOVE NORTHWARD INTO THE WARNING AREA LATE TONIGHT INTO TUESDAY MORNING. VERY LITTLE IF ANY RAIN IS EXPECTED WITH THESE STORMS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY AFTERNOON. THESE STORMS WILL BE CONCENTRATED OVER THE HIGHER TERRAIN. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-080600- /O.UPG.KOTX.FW.A.0002.060808T0200Z-060809T0600Z/ /O.NEW.KOTX.FW.W.0003.060808T0600Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 254 PM PDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE CENTRAL OREGON MOUNTAINS THIS EVENING. THESE STORMS WILL MOVE NORTHWARD INTO THE WARNING AREA LATE TONIGHT INTO TUESDAY MORNING. VERY LITTLE IF ANY RAIN IS EXPECTED WITH THESE STORMS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
6 follow-up statements
000 WWUS86 KOTX 080434 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 934 PM PDT MON AUG 7 2006 ...SCATTERED THUNDERSTORMS OVERNIGHT THROUGH TUESDAY EVENING... .A PACIFIC STORM WILL BREAK DOWN THE HOT AND UNSTABLE RIDGE OVER THE REGION LATE TONIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS EVOLUTION OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO. WAZ673-687-081245- /O.EXT.KOTX.FW.W.0003.060808T0434Z-060809T0000Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 934 PM PDT MON AUG 7 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. ISOLATED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL MOVE INTO THE COLUMBIA BASIN THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE MUCH RAIN WHILE PRODUCING SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. THE GREATEST THREAT WILL OCCUR WEST OF A LINE FROM RITZVILLE TO WILBUR. THESE THUNDERSTORMS ARE EXPECTED TO GENERALLY DISSIPATE BY MIDNIGHT...ALTHOUGH THERE IS A SMALL THREAT OF THIS LIGHTNING MOVING INTO THE OKANOGAN HIGHLANDS LATER TONIGHT. A BETTER CHANCE OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY AFTERNOON OVER MOST OF EASTERN WASHINGTON. THESE STORMS WILL BE CONCENTRATED OVER THE HIGHER TERRAIN. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-081245- /O.EXT.KOTX.FW.W.0003.060808T0434Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 934 PM PDT MON AUG 7 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT TUESDAY. THE THREAT OF THUNDERSTORMS OVER THE NORTH IDAHO PANHANDLE HAS GREATLY DIMINISHED FOR THE REMAINDER OF THE NIGHT. A MUCH BETTER CHANCE OF THUNDERSTORMS IS EXPECTED TO DEVELOP BY TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 081240 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 540 AM PDT TUE AUG 8 2006 WAZ673-687-090000- /O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0000Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 540 AM PDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. ISOLATED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL MOVE INTO THE COLUMBIA BASIN TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE MUCH RAIN WHILE PRODUCING SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER MOST OF EASTERN WASHINGTON. THESE STORMS WILL BE CONCENTRATED OVER THE HIGHER TERRAIN. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-090045- /O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 540 AM PDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 081546 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 846 AM PDT TUE AUG 8 2006 WAZ673-687-090000- /O.EXT.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 846 AM PDT TUE AUG 8 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL MOVE INTO THE COLUMBIA BASIN THROUGH THE DAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE MUCH RAIN WHILE PRODUCING SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. THE STORMS WILL BECOME MORE CONCENTRATED OVER THE HIGHER TERRAIN THIS AFTERNOON. IN ADDITION... GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-090000- /O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 846 AM PDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 082201 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 301 PM PDT TUE AUG 8 2006 IDZ101-WAZ673-686-687-090600- /O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 301 PM PDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS OVER NORTHEAST OREGON WILL MOVE INTO THE COLUMBIA BASIN EARLY THIS EVENING AND SPREAD INTO THE NORTHERN AND PANHANDLE MOUNTAINS THROUGH THE EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE MUCH RAIN INITIALLY WHILE PRODUCING SCATTERED CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 15 MPH CAN BE EXPECTED OVER THE EXPOSED AREAS FROM THE CASCADE VALLEYS ACROSS THE COLUMBIA BASIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 090254 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 754 PM PDT TUE AUG 8 2006 WAZ687-090400- /O.CAN.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 754 PM PDT TUE AUG 8 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE RED FLAG WARNING. THE THREAT OF SCATTERED THUNDERSTORMS HAS DECREASED SIGNIFICANTLY OVER THE OKANOGAN HIGHLANDS. $$ IDZ101-WAZ673-686-090600- /O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 754 PM PDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS OVER SOUTHEAST WASHINGTON WILL CONTINUE TO DRIFT NORTH INTO THE PALOUSE AND EASTERN COLUMBIA BASIN EARLY THIS EVENING...THEN MOVE INTO THE CENTRAL IDAHO PANHANDLE AND SPOKANE AREA BEFORE 10 PM. THE STORMS SHOULD WEAKEN AS THEY TRAVEL NORTHWARD...HOWEVER OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE STILL ANTICIPATED. THE PRIMARY THREAT FOR SIGNIFICANT CLOUD TO GROUND LIGHTNING ACTIVITY THROUGH 11 PM WILL GENERALLY OCCUR SOUTH AND EAST OF A LINE FROM KELLOGG TO LA CROSSE. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED OVER THE EXPOSED AREAS FROM THE CASCADE VALLEYS ACROSS THE COLUMBIA BASIN THROUGH LATE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 090454 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 954 PM PDT TUE AUG 8 2006 IDZ101-WAZ673-686-090600- /O.CAN.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 954 PM PDT TUE AUG 8 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE RED FLAG WARNING WHICH WAS IN EFFECT FOR PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO. ALTHOUGH ISOLATED LIGHTNING STRIKES ARE STILL POSSIBLE TONIGHT OVER THE PALOUSE AND IDAHO PANHANDLE...THE THREAT OF WIDESPREAD LIGHTNING NOW APPEARS MINIMAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:21 PM PDT, 33 minutes earlier.
Area forecast discussion, Aug 7, 2:21 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT MON AUG 7 2006
.SYNOPSIS...AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST WILL
LIFT NORTHEAST THROUGH THE INTERIOR PACIFIC NORTHWEST TONIGHT AND
TUESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION ON THURSDAY.
&&
.DISCUSSION...
TONIGHT THROUGH TUESDAY NIGHT...MODELS STARTING TO GET A BETTER
HANDLE ON CLOSED MID-LEVEL LOW MOVING ONSHORE INTO NORTHERN
CALIFORNIA. THE 12Z NAM SEEMS TO BE THE FASTEST WITH LIFTING THE
SHORTWAVE INTO THE NORTHERN ROCKIES WITH THE GFS SLIGHTLY SLOWER BY
48 HRS...STILL SLOWER YET ARE THE 12Z ECMWF AND UKMET. THIS
AGGRESSIVE PROGRESSION OF THE PATTERN SEEMS TO HAVE EFFECTS NOT ONLY
ON THE POSSIBILITY AND TIMING OF CONVECTION FOR THE EASTERN HALF OF
THE CWA...BUT IT ALSO IS IMPACTING FORECAST HIGH TEMPS FOR TUESDAY.
BOTH THE GFS AND NAM DROP 850 MB TEMPS OVER THE GEG AREA BY BETWEEN
5 AND 6 C FROM 00Z TUESDAY TO 00Z WEDNESDAY WHICH IF WAS TRUE WOULD
DROP HIGHS FOR TUESDAY INTO THE LOW 80S FOR GEG...BUT THE SLOWER
PROGRESSION IS PREFERRED...SO WILL KEEP GEG AT LEAST IN THE MIDDLE
80S...AND AM AFRAID THIS MAY EVEN BE TOO LOW AS NCEP SUITE IS VERY
AGGRESSIVE WITH SHIFTING COOLER AIR INTO THE COLUMBIA BASIN.
AS FOR CONVECTIVE CHANCES...NAM AND GFS MOISTEN UP THE MIDDLE
LEVELS PRETTY WELL BY THE END OF THE OVERNIGHT PERIOD TONIGHT...WITH
THE FLOW AT BOTH 250 AND 500 MB BACKING TO NEARLY DUE SOUTH...
MINIMIZING ANY DOWNSLOPE EFFECT FROM MOUNTAINS OVER THE CWA. DECENT
DIFFERENTIAL PVA APPROACHES THE SOUTHEASTERN CWA FROM THE SOUTHWEST
AND 700 MD UVV PEAKS AT JUST UNDER -20 MICROBARS/SEC ON THE EASTERN
FRINGE OF THE CWA BY TUESDAY EVENING. WHILE THE LOW LEVEL FLOW AT 850
MB BACKS AROUND TO THE SOUTH AND SOUTHEAST AND A SMALL MAXIMA OF LOW
LEVEL CONVERGENCE IS ADVERTISED IN EASTERN WASHINGTON AND THE IDAHO
PANHANDLE FROM ABOUT 09Z THROUGH 18Z TUESDAY...WE NEVER REALLY GET
SUFFICIENT MOISTURE IN THE COLUMN TO HAVE MUCH CONFIDENCE IN RAINFALL
ACTUALLY REACHING THE GROUND ANYWHERE OTHER THAN THE FAR SOUTHEASTERN
PORTIONS OF THE CWA. IN FACT...NAM NEVER GETS RH VALUES AT 850 MB
ABOVE 45 PERCENT OR SO ANYWHERE EXCEPT THE IDAHO PANHANDLE...WITH THE
DEWPOINT DEPRESSION EVEN MORE PATHETIC AT THE SURFACE. DUE TO THE
AMOUNT OF DRY AIR IN THE LOWER LEVELS...EXPECT THE POTENTIAL FOR
GUSTY WINDS TO BE A POSSIBILITY WITH COLD OUTFLOW FROM AND
THUNDERSTORM ACTIVITY THAT DOES DEVELOP DUE TO EVAPORATIONAL EFFECTS
IN THUNDERSTORM DOWNDRAFTS AND REALLY DOUBT THAT MUCH. PROGRESSION
OF PATTERN WILL HAVE TO BE WATCHED BY FUTURE SHIFTS AS MODELS
REALLY GET THE SYSTEM WOUND UP AFTER IT EXITS THE AREA WITH UVV
REALLY CRANKING IN MONTANA AND MUCH BETTER LOW LEVEL MOISTURE TO
WORK WITH BY THAT TIME AS WELL. /FRIES
WEDNESDAY THROUGH MONDAY...GFS RUNS HAVE A BIT OF A TIMING ISSUE BUT
AREA GENERALLY CONSISTENT IN BRINGING A RATHER LARGE AND STRONG TROF
THROUGH THE FORECAST AREA THURSDAY AND FRIDAY. THE WEATHER FEATURE
IS QUITE EVIDENT ON WATER-VAPOR IMAGERY AT ABOUT 160W 45N ON THE
19Z WATER VAPOR IMAGERY THIS MORNING. IF THIS TROF PASSES THROUGH AS
DEPICTED IT WOULD BRING ABOUT SUBSTANTIAL COOLING AS FAR AS MAXIMUM
TEMPERATURES GO FOR FRIDAY. IT WOULD ERASE ALL INVERSIONS AS ITS
COLD POOL PASSES ALLOWING FOR QUITE THE COOL FORECAST. THERE WOULD
BE NO MORE THERMAL BELTS AT MID SLOPES. THE PROGGED COLD POOL
ALOFT IS BELIEVABLE GIVEN THE SUBSTANTIAL DARKENING OF THIS FEATURE
ON THE CURRENT WATER VAPOR IMAGERY. THEREFORE HAVE NUDGED THE
FORECAST IN THIS GENERAL DIRECTION BY KEEPING WEDNESDAY A BENIGN
DAY BUT TRENDING THURSDAY AND FRIDAY AS POTENTIALLY UNSETTLED WITH
LOW CHANCE DEPICTION OF THUNDERSTORMS AND A SUBSTANTIAL 10 DEGREE
OR SO COOLING TREND BETWEEN THURSDAY AND FRIDAY MAX TEMPS FOR MUCH
OF THE BASIN AND EASTERN WASHINGTON AND NORTHERN IDAHO...WITH THE
COOLING TREND STARTING A BIT EARLIER BETWEEN WEDNESDAY AND
THURSDAY FOR THE CASCADES/WENATCHEE AREA AND VICINITY. COLD POOL
ALOFT GETS CARRIED EAST AND AWAY AS THE LARGE TROF EXITS THE AREA
SATURDAY BUT ITS NOT QUICK ENOUGH TO REMOVE SOME LOW POPS FOR
SHOWERS AND THUNDERSTORMS NEAR THE CANADIAN BORDER...ESPECIALLY
KEEPING IN MIND THAT AT TIMES THE GFS HAS BEEN A BIT TOO FAST AT
BRINGING THESE SYSTEMS IN. ALLOW FOR A DRY FORECAST WITH WARMING
TREND WITH THE ABOVE MENTIONED TROF EXIT FOR SUNDAY AND
MONDAY. IN ADDITION TO THE POSSIBILITY OF CONVECTION WITH THE PASSING
DISTURBANCES ADDRESSED ABOVE SOME GUSTY WINDS ARE LIKELY TO MIX
DOWN TO THE SURFACE AS WELL WITH THE TROF PASSAGE THURSDAY EVENING.
&&
.AVIATION...VFR CONDITIONS THE RULE WITH ANY SMOKE NOT REALLY
POSING A PROBLEM FOR ANY TAF SITES THIS AFTERNOON. VISIBILITIES
SHOULD REMAIN HIGH THROUGH THE AFTERNOON. -TS CHANCES START TO
COME INTO THE TAFS LATE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 56 84 60 86 / 20 20 10 0 0 0
COEUR DALENE 59 84 53 83 55 85 / 20 20 10 0 0 0
PULLMAN 58 86 51 85 54 88 / 20 30 20 0 0 0
LEWISTON 69 92 61 93 65 97 / 20 30 20 0 0 10
COLVILLE 58 87 49 86 51 86 / 20 20 10 0 10 0
SANDPOINT 57 83 50 83 51 83 / 20 20 10 0 0 0
KELLOGG 56 81 50 84 55 88 / 20 30 20 0 0 0
MOSES LAKE 68 89 56 88 60 85 / 20 20 10 0 0 0
WENATCHEE 67 88 61 87 65 82 / 20 20 10 0 0 0
OMAK 61 87 56 86 58 85 / 10 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM TUESDAY FOR IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES.
RED FLAG WARNING FROM 11 PM MONDAY TO 11 PM TUESDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA.
WA...FIRE WEATHER WATCH FROM 11 AM TO 11 PM TUESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES.
RED FLAG WARNING UNTIL 10 PM MONDAY FOR NORTHEAST BLUE MOUNTAINS...
LOWER GARFIELD AND ASOTIN COUNTIES.
RED FLAG WARNING FROM 11 PM MONDAY TO 5 PM TUESDAY FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...
OKANOGAN HIGHLANDS...WATERVILLE PLATEAU.
RED FLAG WARNING FROM 11 PM MONDAY TO 11 PM TUESDAY FOR SPOKANE
AREA...NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Aug 7, 9:21 AM PDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
921 AM PDT MON AUG 7 2006
IDZ001>004-026-027-WAZ031>038-081630-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM
921 AM PDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
IDAHO PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON
AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES
RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN
COUNTIES
FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH
TUESDAY EVENING FOR LEWISTON AREA...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES
FIRE WEATHER WATCH IN EFFECT FROM 7 PM PDT THIS EVENING
THROUGH TUESDAY EVENING FOR NORTH IDAHO PANHANDLE...COEUR D
ALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
OF CENTRAL OREGON THIS AFTERNOON. THESE STORMS WILL MOVE INTO
EASTERN WASHINGTON AND THE IDAHO PANHANDLE LATE THIS EVENING. THE
THREAT OF LIGHTNING COUPLED WITH THE EXTENDED PERIOD OF DRY
WEATHER HAS PROMPTED THE ISSUANCE OF FIRE WEATHER WATCHES AND RED
FLAG WARNINGS FOR THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY AFTERNOON. A FIRE
WEATHER WATCH WILL CONTINUE FOR TUESDAY.
WAZ041>044-081630-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
921 AM PDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
OF CENTRAL OREGON THIS AFTERNOON. THESE STORMS WILL MOVE INTO
EASTERN WASHINGTON LATE THIS EVENING...MAINLY EAST OF THE
WATERVILLE PLATEAU AND OKANOGAN VALLEY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.Nearby
Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.